Oklahoma, 2005Damaging Winds in Oklahoma, July 1, 2005
July 1, 2005 · NWS AMA · 5 events in 2 counties and zones
Severe thunderstorms during the early morning hours across the central and eastern Oklahoma panhandle produced high winds. no injuries and no damage was reported.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Severe thunderstorms during the early morning hours across the central and eastern Oklahoma panhandle produced high winds. Except for some trees and tree limbs blown down...no injuries and no damage was reported.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jun 30, 2:20 PM CST, 10 hours 10 minutes earlier.
Area forecast discussion, Jun 30, 2:20 PM CST, 10 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
320 PM CDT THU JUN 30 2005
.DISCUSSION...
COLD FRONT HAS BECOME STATIONARY SOUTHWEST TO NORTHEAST ACROSS THE
PANHANDLES THIS AFTERNOON. MID LEVEL SHORT WAVE MOVING NORTHEAST
FROM NORTHERN NEW MEXICO WILL COMBINE WITH MOISTURE CONVERGENCE
ALONG THE FRONT TO HELP PRODUCE THUNDERSTORMS TONIGHT. MID LEVEL
MOISTURE IS ALSO INCREASING ACROSS THE PANHANDLES FROM THE
SOUTHWEST. THIS MOISTURE IS IN A ZONE OF ELEVATED INSTABILITY WHICH
MAY ALSO HELP SPARK SOME CONVECTION. THUNDERSTORMS MAY HAVE A TOUGH
TIME GETTING INTO THE NORTHWEST ZONES BEHIND FRONT...AS MOUNTAIN
CONVECTION WOULD HAVE TO MAKE IT THAT FAR.
UPPER LEVEL RIDGE OVER THE SOUTHERN ROCKIES AND SOUTHERN PLAINS
WILL RETREAT A LITTLE THROUGH THE WEEKEND TO ALLOW SEVERAL SHORT
WAVES TO MOVE FROM THE ROCKIES ONTO THE PLAINS IN A ZONAL TO
SLIGHTLY NORTHWEST FLOW ALOFT. RETURN FLOW BEHIND SURFACE COLD
FRONT SHOULD HELP TO INTENSIFY THE DIRECTIONAL SHEAR INTO THE
MOUNTAIN CONVECTION THAT IS EXPECTED TO DEVELOP FRIDAY AFTERNOON.
THESE STORMS SHOULD THEN MOVE EAST SOUTHEAST INTO THE PANHANDLES.
SEE SWODY2 AND HWOAMA FOR THE POSSIBILITY OF SEVERE STORMS ON
FRIDAY.
WENT AHEAD AND ADDED SOME LOW POPS TO THE NORTHWEST ZONES SATURDAY
NIGHT...ONCE AGAIN FOR MOUNTAIN CONVECTION MOVING THIS WAY ALONG
WITH ANOTHER SHORT WAVE.
ANOTHER COLD FRONT TRIES TO MAKE A RUN AT THE PANHANDLES ON MONDAY
MORNING. WILL HOLD OFF ON ANY POPS FOR NOW AS THE NORTHERN STREAM
WAVE ASSOCIATED WITH THIS NEXT FRONT IS WEAKER THAN THE CURRENT ONE
MOVING ACROSS THE WESTERN GREAT LAKES.
COULD ACTUALLY ADD SOME POPS AT LEAST TO THE NORTHWEST ZONES ALL
THE WAY THROUGH THE END OF NEXT WEEK. UPPER HIGH STARTS TO BUILD
ACROSS THE 4-CORNERS REGION AND THE PANHANDLES GO BACK TO A TYPICAL
SUMMERTIME NORTHWEST FLOW REGIME.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX 65 89 66 91 / 30 30 30 10
BEAVER OK 66 87 66 93 / 50 40 40 10
BOISE CITY OK 62 86 63 91 / 30 30 30 20
BORGER TX 68 90 68 93 / 40 30 30 10
BOYS RANCH TX 65 89 66 94 / 30 20 20 10
CANYON TX 63 89 65 93 / 30 30 30 10
CLARENDON TX 68 90 68 91 / 40 30 30 0
DALHART TX 63 88 64 93 / 30 20 20 20
GUYMON OK 64 89 66 93 / 40 30 30 20
HEREFORD TX 64 91 64 94 / 30 20 20 10
LIPSCOMB TX 67 88 67 94 / 40 40 40 0
PAMPA TX 68 88 67 90 / 40 30 30 0
SHAMROCK TX 70 90 70 92 / 40 40 40 0
WELLINGTON TX 71 92 70 92 / 40 40 40 0
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&
10/15
Hazardous weather outlook, Jun 30, 12:00 PM CST, 12 hours 30 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE AMARILLO TX
100 PM CDT THU JUN 30 2005
OKZ001>003-TXZ001>020-301800-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
100 PM CDT THU JUN 30 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.
.DAY ONE...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
TONIGHT...MAINLY ACROSS THE OKLAHOMA PANHANDLE AND THE NORTHEAST HALF
OF THE TEXAS PANHANDLE...OR NORTH AND EAST OF A LINE FROM TEXLINE AND
DALHART...TO LAKE MEREDITH...TO WELLINGTON. THE MAIN SEVERE WEATHER
THREATS WILL BE DAMAGING WINDS AND LARGE HAIL.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
THERE IS A CHANCE FOR THUNDERSTORMS ACROSS ALL OF THE TEXAS AND
OKLAHOMA PANHANDLES FRIDAY AND FRIDAY NIGHT. THERE IS A SLIGHT CHANCE
OF THUNDERSTORMS ACROSS THE WESTERN OKLAHOMA AND NORTHWESTERN TEXAS
PANHANDLES SATURDAY EVENING. SOME STORMS MAY BECOME SEVERE...
PRODUCING LARGE HAIL...DAMAGING WINDS...AND HEAVY RAINS.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS AND EMERGENCY MANAGEMENT OFFICIALS SHOULD MONITOR WEATHER
DEVELOPMENTS TODAY...AND BE READY FOR ACTIVATION THIS AFTERNOON AND
TONIGHT...AS WELL AS AGAIN FRIDAY AND FRIDAY NIGHT.
HENNIG
In the hours before
Special weather statement, Jul 1, 12:10 AM CST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
110 AM CDT FRI JUL 1 2005
OKZ002-010700-
TEXAS OK-
110 AM CDT FRI JUL 1 2005
...STRONG THUNDERSTORM IN TEXAS COUNTY...
A STRONG THUNDERSTORM WAS LOCATED 10 MILES NORTHEAST OF HOUGH AT 110
AM CDT...MOVING SOUTHEAST AT 30 MPH.
HAIL...STRONG WINDS...AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THIS
STORM.
STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY SOON DEVELOP.
JJB
Thunderstorm Wind, Texas
- When
- July 1, 12:30 AM CST
- Where
- Texas County, Hooker
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- GOVT OFFICIAL
- Coordinates
- 36.867, -101.217
Reported by a city official that several large trees were blown over in the town of Hooker Oklahoma.
Thunderstorm Wind, Beaver
- When
- July 1, 1:15 AM CST
- Where
- Beaver County, 1 mi SSW of Beaver
- Measured
- 60 kt (69 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 36.800, -100.517
Measured at the Oklahoma MesoNet station near Beaver Oklahoma.
Thunderstorm Wind, Beaver
- When
- July 1, 1:27 AM CST
- Where
- Beaver County, Beaver
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 36.817, -100.517
Thunderstorm Wind, Beaver
- When
- July 1, 1:35 AM CST
- Where
- Beaver County, 8 mi W of Slapout
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 36.617, -100.267
Measured at the Oklahoma MesoNet station near Slapout Oklahoma.
Thunderstorm Wind, Beaver
- When
- July 1, 1:45 AM CST
- Where
- Beaver County, Elmwood
- Measured
- 62 kt (71 mph) measured gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 36.617, -100.517
Trained spotter used anemometer from his work to measure the wind speeds. The spotter also noticed several tree limbs blown down but did not know how large the limbs were.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flood and Damaging Winds in Texas, July 1 to 31, 2005$60 million · 56 kt wind · 53 events
- Drought in Iowa, July 1 to 31, 2005$155 million · 20 events
- Drought in Illinois, July 1 to 31, 2005$180 million · 13 events
- Lightning Strike in Tennessee, July 1, 20051 death · 3 injured · $10,000 · 1 event
- Flooding in South Dakota, July 1 to 10, 2005$23 million · 3 events
- Drought in Missouri, July 1 to 31, 2005$8.5 million · 2 events
- Hail in Nebraska, July 1, 2005$6.8 million · 1.75 in hail · 3 events
- Flood in Florida, July 1 to 31, 2005$1.6 million · 1 event
- Lightning Strike in North Carolina, July 1, 2005$100,000 · 1 event
- Lightning Strike in New Jersey, July 1, 2005$100,000 · 1 event
- Damaging Winds in Texas, July 1, 2005$80,000 · 55 kt wind · 3 events
- Hail and Damaging Wind in New Mexico, July 1, 2005$80,000 · 1 in hail · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5464687, 5464688, 5464689, 5464690, 5464691.